MAUDE Adverse Event Report: ALPHATEC SPINE, INC. INVICTUS SPINAL FIXATION SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

ALPHATEC SPINE, INC. INVICTUS SPINAL FIXATION SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 15100
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The explant is currently being evaluated.A follow-up report with the results of the investigation will be submitted upon completion.
 
Event or Problem Description
A patient underwent a spinal surgery on an unknown date.Postoperatively, it was reported that four set screws had backed out.Revision surgery was performed to remove the screws and associated rods.This is report 1 of 4.
 
Additional Manufacturer Narrative
This is report 1 of 4.Correction: h3.Yes.H6.Investigation findings: 213.Investigation conclusions: 4322.Device evaluation: the set screw shows wear most closely to be expected from full lockdown.The dimple is fully compressed.However, there is deformation around the edges of the set screw, indicating that at some point the set screw was non-normal to the rod.The root cause is unknown as the wear seen is from normal lockdown of the screw.Review of device history records showed no manufacturing or processing related irregularities.Labeling review: warnings/cautions/precautions: risks identified with the use of these devices, which may require additional surgery, include device component failure, loss of fixation/stabilization, non-union, vertebral fracture, neurological injury, vascular or visceral injury.Possible adverse effects: initial or delayed loosening, disassembly, bending, dislocation, and/or breakage of device components.Intraoperative management: final tightening of set screws: all set screws must be tightened using the appropriate instruments (e.G., torque handle, final driver, and counter torque) as indicated in the surgical technique guide.Postoperative management: the surgeon should instruct the patient regarding amount and time frame after surgery of any weight bearing activity.The increased risk of bending, dislocation, and/or breakage of the implant devices, as well as an undesired surgical result are consequences of any type of early or excessive weight bearing, vibratory motion, fall, jolts or other movements preventing proper healing and/or fusion development.Implant devices should be revised or removed if bent, dislocated, or broken.Immobilization should be considered in order to prevent bending, dislocation, or breakage of the implant device in the case of delayed, mal-union, or non-union of bone.Immobilization should continue until a complete bone fusion mass has developed and been confirmed.

Brand Name
INVICTUS SPINAL FIXATION SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
michael hendrickson
1950 camino vida roble
carlsbad, CA 92008
7603566777
MDR Report Key22287425
Report Number2027467-2025-00140
Device Sequence Number8310141
Product Code NKB
UDI-Device Identifier00190376137902
UDI-Public(01)00190376137902(10)SM166328
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K181677
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number15100
Device Catalogue Number15100
Device Lot NumberSM166328
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown